MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C2260
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aneurysm in a collateral segment vessel connecting renal, splenic, and portal veins using penumbra coil 400s (pc400s), non-penumbra coils, non-penumbra vascular plug, a non-penumbra microcatheter, a non-penumbra diagnostic catheter, and a non-penumbra sheath.During the procedure, the physician placed two pc400s distal to the aneurysm using the microcatheter.It was reported that a vascular plug was placed but not detached.Then, the physician placed two non-penumbra coils proximal to the aneurysm.Afterwards, while the physician advanced another pc400 through the microcatheter distal to the aneurysm, the pc400 unintentionally detached inside the microcatheter.It was reported that the proximal end of the pc400 was inside the microcatheter and the distal end of the pc400 was inside the vessel.Subsequently, the detached pc400 was removed with difficulty using a pusher wire of a vascular plug and the microcatheter was also removed.The procedure was completed by placing a vascular plug.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12530551
Report Number3005168196-2021-02115
Device Sequence Number17201290
Product Code HCG
UDI-Device Identifier00814548010786
UDI-Public00814548010786
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C2260
Device Catalogue Number4002C2260
Device Lot NumberF103261
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005